Advertisement

Numerical Solution of a Class of Boundary Value Problems Arising in the Physics of Josephson Junctions

  • Hristo T. Melemov
  • Todor L. Boyadjiev
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5434)

Abstract

In this paper we propose a method of numerical solution of non-linear boundary value problems for systems of ODE’s given on the embedded intervals. The algorithm is based on the continuous analog of Newton method coupled with spline-collocation scheme of fourth order of accuracy. Demonstrative examples of similar problems take place in physics of stacked Josephson junctions with different layers lengths. As a concrete example we consider the problem for calculation the possible distributions of magnetic flux in a system of two magnetically coupled long Josephson junctions. The influence of length’s ratio on the main physical properties of basic bound states is investigated numerically. The existence of bifurcations by change the lengths of the layers for some couples of solutions has been proved.

Keywords

Boundary Value Problem Josephson Junction Partial Energy Full Energy Continuous Analog 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Volkov, A.F.: Solitons in Josephson superlaticess. JETP Lett. 45(6), 299–301 (1987)Google Scholar
  2. 2.
    Boyadjiev, T.L., Pavlov, D.V., Puzynin, I.V.: Computation of Bifurcations of Stable States in Two-Layer Inhomogeneous Josephson Junctions. Comm. JINR. Dubna. P5-89-173 (1989)Google Scholar
  3. 3.
    Sakai, S., Bodin, P., Pedersen, N.F.: Fluxons in thin-film superconductor-insulator superlattices. J. Appl. Phys. 73(5), 2411–2418 (1993)CrossRefGoogle Scholar
  4. 4.
    Machida, M., Sakai, S.: Unifed theory for magnetic and electric field coupling in multistacked Josephson junctions. PRB. 70, 144520 (2004)Google Scholar
  5. 5.
    Melemov, H.T., Boyadjiev, T.L.: Numerical solution of system of ODE’s on embedded intervals. Comm. JINR. Dubna. P11-2008-31 (2008)Google Scholar
  6. 6.
    Licharev, K.K.: Dynamics of Josephson Junctions and Circuits, vol. 634. Gordon and Breach, New York (1986)Google Scholar
  7. 7.
    Goldobin, E., Ustinov, A.V.: Current locking in magnetically coupled long Josephson junctions. Phys. Rev. B. 59(17), 11532–11538 (1999)CrossRefGoogle Scholar
  8. 8.
    Puzynin, I.V., et al.: Methods of computational physics for investigation of models of complex physical systems. Physics of Particles and Nuclei. 38(1), 70–116 (2007)CrossRefGoogle Scholar
  9. 9.
    Boyadjiev, T.L.: Spline-collocation scheme of higer order of accuracy. Comm. JINR. Dubna. P2-2002-101 (2002)Google Scholar
  10. 10.
    de Boor, C.: A Practical Guide to Splines. Springer, Heidelberg (1978)CrossRefzbMATHGoogle Scholar
  11. 11.
    Iliev, I.D., Khristov, E.K., Kirchev, K.P.: Spectral methods in soliton equations. Longman Sci. & Techn., Wiley (1994)Google Scholar
  12. 12.
    Gelfand, I.M., Fomin, S.V.: Calculus of Variations. Prentice-Hall, Englewood Cliffs (1963)zbMATHGoogle Scholar
  13. 13.
    Boyadjiev, T., Todorov, M.: Numerical Investigation of a Bifurcation Problem with free Boundaries Arising from the Physics of Josephson Junctions. Mathematical modeling 12(4), 61–72 (2000)zbMATHGoogle Scholar
  14. 14.
    Boyadjiev, T., Todorov, M.: Minimal Length of Josephson Junctions with Stable Fluxon Bound States. Superconducting Science and Technology 14, 1–7 (2002)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Hristo T. Melemov
    • 1
  • Todor L. Boyadjiev
    • 1
  1. 1.Plovdiv University (brunch Smolyan), Sofia University & JINR, DubnaRussia

Personalised recommendations